Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Rosacea/Eczema


 Jamie - Fri Aug 13, 2004 12:12 pm

Five years ago, at the age of 21, I had severe acne and used a lot of topicals and took a lot of pills. As a result, my face became all rashed up. I had eczema ever since I was a baby, but it was contolled at the age of 12 and you couldn't even tell I had eczema. After the acne, my doctor prescribe a 1%hydrocortisone to stop the itching and I've been using it since. But now, it doesn't work anymore. Eventually, the rashes are not only on my cheeks, and between my eyes, but also on my forehead and ears, and back. I asked another doctor and they prescribed a clobatesol prop. It was too hard on my face after 2 weeks so i went back to the hydrocortisone. H them suggested a mosturizer which clogged up all my pores. Then all of a sudden, I developed a lot of acne. I am very thirsty no matter what I drink. I went to a dermatologist and she said I had rosacea. I had a lot of blackheads and whiteheads. So is it still possible it's rosacea? She has currently prescibed a novo-minocycline and .25% hydrocortisone because the rosasol cream she prescribed caused my skin to crack and bleed. The rashes and acne don't seem to go away. Am I using the right type of creams and antibiotics?
 DeLWolcott - Tue Oct 04, 2005 5:26 pm

You do not mention how your eczema was controlled as a child.

Steroid cream, such as hydrocortisone, should not be used on any area - particularly the face - for extended amounts of time as it can cause breakdown of the skin leaving it susceptible to scarring and other skin problems.

I do hope that your problem has been resolved. Anyone please feel free to ask more questions. They will be answered to the best of our ability.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us